MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120 150, SFA - 8X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART 120 150, SFA - 8X150MM; CATHETER, BILIARY, DIAGNOSTIC
Model Number C08150ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information to include initial reporter phone number: (b)(6).Device history record (dhr) review was conducted, and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 8mm x 150mm x 120cm superficial femoral artery (sfa) smart self-expanding stent (ses) system was being delivered but approximate 2 struts from the distal end, the stent began to deploy already, and it was not able to overlap the former smart stent (7.0mm*150mm).The smart stent 8mm x 150mm x 120cm was replaced with another smart stent (8.0mm*120mm) and it was implanted.Post-dilation was done with a saber rapid exchange (rx) balloon catheter (5.0mm*250mm) and the procedure was completed.The lesion was the right superficial femoral artery which had chronic total occlusion (cto).An approach was made from the left femoral artery.A cross-over antegrade approach was made with a guiding sheath (6f non-cordis).A guidewire (unknown) crossed the lesion.Pre-dilation was done with two saber rx balloon catheters (4.0mm*250mm and 5.0mm*250mm).The smart stent (7.0mm*150mm) was implanted at the distal superficial femoral artery.The smart stent (8.0mm*120mm) was used for implantation at the proximal superficial femoral artery.The patient had no infectious disease.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The 8mm x 150mm x 120cm superficial femoral artery (sfa) smart self-expanding stent (ses) system was being delivered but approximate 2 struts from the distal end, the stent began to deploy already, and it was not able to overlap the former smart stent (7.0mm*150mm).The smart stent 8mm x 150mm x 120cm was replaced with another smart stent (8.0mm*120mm) and it was implanted.Post-dilation was done with a saber rapid exchange (rx) balloon catheter (5.0mm*250mm) and the procedure was completed.The lesion was the right superficial femoral artery which had chronic total occlusion (cto).An approach was made from the left femoral artery.A cross-over antegrade approach was made with a guiding sheath (6f non-cordis).A guidewire (unknown) crossed the lesion.Pre-dilation was done with two saber rx balloon catheters (4.0mm*250mm and 5.0mm*250mm).The smart stent (7.0mm*150mm) was implanted at the distal superficial femoral artery.The smart stent (8.0mm*120mm) was used for implantation at the proximal superficial femoral artery.The patient had no infectious disease.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 17868437 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis the reported ¿stent delivery system (sds)-ses~ deployment difficulty - premature/in patient - during advancement¿ was not confirmed.It is difficult to draw a clinical conclusion between the device and the event based on the information available.However, it is probable that procedural and or handling factors such as the user¿s interaction with the device during use as well as vessel characteristics (chronic total occlusion) may have contributed to the reported event.According to the instructions for use (ifu), ¿ensure that the tuohy borst valve, connecting the inner shaft and outer sheath, is locked by rotating the proximal valve end in a clockwise direction to prevent premature stent deployment.Advance the device over the guidewire to the lesion site.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Caution: always use an appropriate size introducer sheath for the implant procedure to protect vessel and access site.Precaution: when treating multiple lesions, the most distal lesion should be stented first followed by the stenting of proximal lesions.Stenting in this order eliminates the need to cross and reduces the chance of dislodging stents which have already been placed.Re-crossing a partially or fully deployed stent with adjunct devices must be performed with caution." neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
SMART 120 150, SFA - 8X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key11802412
Report Number9616099-2021-04528
Device Sequence Number19823941
Product Code FGE
UDI-Device Identifier20705032063415
UDI-Public20705032063415
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberC08150ML
Device Catalogue NumberC08150ML
Device Lot Number17868437
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING SHEATH (6F DESTINATION, TERUMO); SABERX BALLOON CATHETER (5.0MM*250MM); SABERX BALLOON CATHETERS (4.0MM*250MM); SABERX BALLOON CATHETERS (5.0MM*250MM); SMART STENT (7.0MM*150MM); UNK GUIDEWIRE